Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 40, NWS St. Louis, MO

March 7, 2006Audrain County, Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2006, 3:10 PM CST for Audrain County, Monroe County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2006, 3:10 PM CST (21:10 UTC)
Expired
Mar 7, 2006, 3:49 PM CST
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 072110
SVRLSX
MOC007-137-072215-
/O.NEW.KLSX.SV.W.0040.060307T2110Z-060307T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CST TUE MAR 7 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 415 PM CST

* AT 307 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTH OF MADISON...OR ABOUT 6 MILES
  NORTHWEST OF CENTRALIA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANTA FE...

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3961 9230 3925 9230 3925 9173 3966 9172
      3966 9219 3961 9219

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 072125
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CST TUE MAR 7 2006

MOC007-137-072215-
/O.CON.KLSX.SV.W.0040.000000T0000Z-060307T2215Z/
AUDRAIN MO-MONROE MO-
325 PM CST TUE MAR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MONROE AND NORTHWESTERN AUDRAIN COUNTIES...

AT 322 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
12 MILES SOUTHWEST OF SANTA FE...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SANTA FE.

ANOTHER STRONG TO SEVERE STORM WAS MOVING ACROSS SOUTHERN MONROE 
COUNTY AND WILL AFFECT THE TOWNS OF MADISON...PARIS...AND FLORIDA.

LAT...LON 3961 9230 3925 9230 3925 9173 3966 9172
      3966 9219 3961 9219

$$

CVKING
000 
WWUS53 KLSX 072149
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CST TUE MAR 7 2006

MOC007-137-072159-
/O.CAN.KLSX.SV.W.0040.000000T0000Z-060307T2215Z/
AUDRAIN MO-MONROE MO-
349 PM CST TUE MAR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND NORTHWESTERN
AUDRAIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3961 9230 3925 9230 3925 9173 3966 9172
      3966 9219 3961 9219

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:03 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 7, 11:03 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CST TUE MAR 7 2006

.DISCUSSION...

SHOWERS AND TSTORMS CONTINUE TO DEVELOP ACROSS WESTERN MISSOURI
AND SOUTHWEST IOWA THIS MORNING IN RESPONSE TO A MID LEVEL SHORTWAVE
AND STRONG WARM AIR ADVECTION. BEST CHANCES OF RAINFALL LOOK TO BE
CONFINED TO THE NORTHWEST QUARTER OF THE CWFA THIS AFTERNOON AS
50KT SW 850MB LOW LEVEL JET WILL KEEP THIS DEVELOPING RAIN SHIELD
ON A NORTHEAST PATH TOWARD THE EASTERN GREAT LAKES REGION.

TEMPERATURES WILL STRUGGLE TODAY WITH THE CLOUD COVER AND MAY
NEED TO BUMP THEM DOWN A NOTCH OR TWO IF THIS MORNINGS TREND
CONTINUES.

HEAVY RAIN EVENT STILL ON TRACK FOR TONIGHT. ELEVATED CONVECTION
EXPECTED TO BACKBUILD TOWARD THE BEST INSTABILITY WITH TRAINING
CONVECTION POSSIBLE ALONG AND NORTH OF INTERSTATE 70 AFTER
MIDNIGHT.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...
LOW CLOUDS WITH CIGS FM AROUND 1900-2400 FT EXTENDING FM SRN IL
ACRS WRN IL WILL CONTINUE TO BECOME MORE CUMULIFORM IN NATURE AND
EVENTUALLY MIX OUT AS FLOW INCREASES FROM THE SOUTH. THE LOW LVL
RDG CONTINUES TO MOVE EAST AS MID AND HI CLDS ARE SPREADING EWD
FROM THE PLAINS. A MID LVL DISTURBANCE WILL MOVE INTO THE MS VLY
DURING THE LATER PART OF THIS AFTERNOON BRINGING A CHANCE OF SHRA
AND TSRA FM CNTRL MO INTO WCNTRL IL. BY EARLY THIS EVENING THE
SWLY LOW LVL JET WILL PROVIDE STRONG FORCING FOR WDSPRD AND RATHER
CONTINUOUS SHRA AND TSRA ALONG AND NORTH OF INTERSTATE 70...WITH
THIS ZONE SLOWLY MOVING SWD DURING THE OVERNIGHT HRS.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 7, 2:45 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST TUE MAR 7 2006

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
245 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING PEA SIZE HAIL.

ADDITIONAL THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH
LOCALLY HEAVY RAINFALL AGAIN POSSIBLE AS AN AREA OF LOW PRESSURE
MOVES ACROSS MISSOURI AND ILLINOIS.

THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE
STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING
THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF
THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR
THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HAIL REPORTS AND RAINFALL AMOUNTS
TO THE NATIONAL WEATHER SERVICE.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
245 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH LOCALLY HEAVY
RAINFALL POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE ENTIRE REGION. IN
ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY AS THE COLD FRONT MOVES ACROSS THE AREA AND INTERACTS WITH
THE UNSTABLE ATMOSPHERE.

THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM
TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS
PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS
WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE
LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:38 PM CSTSevere Thunderstorm WarningLSXKnox27 min
Mar 7, 4:28 PM CSTSevere Thunderstorm WarningLSXLewis32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.